Hail, Gaines
- When
- May 10, 7:53 AM CST
- Where
- Gaines County, Seminole
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.517, -102.650
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 10, 1:50 AM CST, 6 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 AM CDT THU MAY 10 2001 UPPER LEVEL RIDGE CENTERED TO THE WEST OF THE AREA THIS MORNING... WITH A SHORTWAVE RIPPLING THROUGH THE EAST SIDE OF THE RIDGE. CONVECTION HAS BEEN OCCURRING SPORADICALLY ALONG THE SHORTWAVE THIS MORNING. ONE CLUSTER OF STORMS OVER LEA/GAINES COUNTY PUT OUT A SUBSTANTIAL AMOUNT OF LIGHTNING THIS MORNING...WITH AROUND 700 GROUND STRIKES DURING A ONE HOUR PERIOD. THIS CLUSTER HAS BEEN DIMINISHING IN INTENSITY...BUT FURTHER CONVECTION ALONG THE SHORTWAVE LOOKS LIKE A POSSIBILITY. THE UPPER LEVEL RIDGE TO THE WEST IS NOT FORECAST TO GO ANYWHERE DURING THE SHORT TERM...AND THE MAF CWA WILL STAY ON THE EAST SIDE WITH A NLY TO NWLY FLOW ALOFT. LOW LEVEL GULF MOISTURE WILL REMAIN ACROSS THE AREA THROUGH THE PERIOD...AND I WILL CONTINUE THE SLIGHT CHC POPS FOR EACH PERIOD. THE ONLY EXCEPTION WILL BE ON FRIDAY NIGHT WHEN ANOTHER SHORTWAVE IS PROGGED TO TRANSLATE THROUGH THE RIDGE AND EXIT ON THE EAST SIDE. THIS WILL COINCIDE NICELY WITH A SURFACE FRONT PUSHING DOWN INTO THE AREA...AND WITH THIS COMBINATION I BELIEVE IT WOULD BE PRUDENT TO BOOST POPS INTO THE CHC CATEGORY ACROSS MOST OF THE PLAINS. THE FRONT ITSELF WILL NOT BE EXCEPTIONALLY STRONG...AND THE MAGNITUDE OF THE COOL-DOWN ON SATURDAY SHOULD BE 10 DEGREES OR LESS. LOOKING INTO THE EXTENDED...THE RIDGE AXIS SHOULD SHIFT TO THE EAST ACROSS TEXAS ON THE WEEKEND...WITH LITTLE MIGRATION AFTER THAT. THIS LOOKS TO BE A PRECIPITATION KILLER...ESPECIALLY FROM SUNDAY ONWARD. AT THIS TIME THERE ARE SOME SLIGHT CHANCE POPS IN THE MOUNTAINS AND ADJACENT AREAS FROM SUNDAY THRU WEDNESDAY...AND I WILL LEAVE THESE ALONE...BUT FOR THE PLAINS IT SHOULD REMAIN WARM AND DRY. DJK ...PRELIM NUMBERS... MAF 90/61/90/59 2223 LSA 88/58/89/57 2113 E41 90/62/90/58 2223 6R6 90/63/91/63 1112 MRF 84/51/85/52 2222 CNM 94/59/94/58 2223 .MAF... TX...NONE. NM...NONE.
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-102000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 419 AM CDT THU MAY 10 2001 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE REMAINS ANCHORED OVER THE SOUTHWEST ALLOWING FOR WEAK UPPER LEVEL DISTURBANCES TO AFFECT THE REGION. THIS...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE AND DAYTIME HEATING...WILL CONTINUE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE OUTLOOK AREA. .THREATS... THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTE&D TO BECOME SEVERE AS WINDS ALOFT REMAIN RELATIVELY WEAK. SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Midland/Odessa radar (KMAF), 77 km away, was scanning. The volume nearest the first event began at 13:49 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245197, 5245756, 5245757.